Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 248, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2008, 7:06 PM EDT for Durham County, Granville County, Orange County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2008, 7:06 PM EDT (23:06 UTC)
- Expired
- Jun 29, 2008, 7:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:35 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:59 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 2:59 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT SUN JUN 29 2008 .SYNOPSIS... ...SEVERE THUNDERSTORM WATCH FOR ALL OF CENTRAL NC THROUGH 900 PM THIS EVENING... AN UNSEASONABLY STRONG MID AND UPPER LEVEL TROUGH WILL APPROACH OUR REGION FROM THE NW THIS AFTERNOON AND EVENING. THIS UPPER LEVEL FEATURE WILL COMBINE WITH A PRE-FRONTAL SURFACE TROUGH OVER THE FOOTHILLS AND WESTERN PIEDMONT... TO ENHANCE STRONG TO POSSIBLY SEVERE THUNDERSTORMS. AS THE UPPER TROUGH MOVES OVER CENTRAL NC MONDAY AFTERNOON... THERE IS STILL A CHANCE OF THUNDERSTORMS... BUT MAINLY ALONG AND EAST OF INTERSTATE 95. LESS HUMID AND MORE STABLE AIR WILL OVERSPREAD THE REGION BY TUESDAY... LASTING INTO LATE WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 230 PM SUNDAY... ...SEVERE THUNDERSTORM WATCH #640 FOR ALL OF CENTRAL NC THROUGH 900 PM THIS EVENING... MAIN THREAT WILL BE FROM DAMAGING WINDS... THE UNSEASONABLY STRONG LONG WAVE UPPER TROUGH... SEEN ON THE WATER VAPOR SATELLITE IMAGERY EARLY THIS AFTERNOON NEARING THE CENTRAL APPALACHIANS... WILL CONTINUE TO DIG SE TOWARD NC TONIGHT. WITH VERY STRONG HEATING... CONVECTIVE INHIBITION WILL BE GONE BY MID AFTERNOON. EXPECT THUNDERSTORMS TO BECOME MORE WIDESPREAD... WITH THE POTENTIAL FOR SEVERE STORMS. AS THE MID LEVEL WINDS BECOME MORE SW THIS AFTERNOON... THE PRECIPITABLE WATER VALUES SHOULD INCREASE TO BETWEEN 1.7 AND 2.0. WITH THE APPROACH OF THE UPPER DYNAMICS LATER TODAY AND TONIGHT... THERE WILL BE THE POSSIBILITY OF SOME WET MICROBURSTS. THE MID AFTERNOON VISIBLE SATELLITE IMAGERY INDICATED STRONG HEATING WITH CUMULUS FIELDS POPPING UP. OTHER THAN A WEAK SURFACE TROUGH TUCKED UP ALONG THE BLUE RIDGE... THERE WERE NO DISCERNIBLE LOW LEVEL BOUNDARIES EVIDENT. SURFACE DEW POINTS WERE MIXING OUT SOMEWHAT... BUT REMAINED IN THE LOWER TO MID 60S WEST... AND 65-70 EAST. SURFACE TEMPERATURES WERE MAXING OUT AT OR ABOVE 90 JUST ABOUT ALL LOCATIONS. WITH CONTINUED STRONG SURFACE HEATING THIS AFTERNOON... THE BOUNDARY LAYER WILL BECOME EVEN MORE UNSTABLE... WHILE MID/UPPER LEVEL DIVERGENCE CONTINUES TO INCREASE. LOW LEVEL CONVERGENCE IS EXPECTED TO INCREASE AS A LEE TROUGH DEVELOPS NEAR THE FOOTHILLS INTO THE WESTERN PIEDMONT THIS AFTERNOON... AND WITH MIXED LAYER (ML)CAPES FORECAST TO REACH INTO THE 1500-2000 J/KG... SCATTERED THUNDERSTORMS ARE EXPECTED TO INITIATE JUST ABOUT ANYWHERE OVER THE REGION WITH LOSS OF CONVECTIVE INHIBITION. EVEN MORE CONCENTRATED CONVECTION SHOULD DEVELOP OVER THE MOUNTAINS INTO THE WESTERN PIEDMONT THIS AFTERNOON... AND PUSH ENE INTO THE NORTH CENTRAL AND NORTHERN PIEDMONT REGION. THE BEST UPPER LEVEL DYNAMICS SHOULD APPROACH OUR REGION AFTER SUNSET. THIS SHOULD COMBINE WITH THE ONGOING OUTFLOW BOUNDARIES... AND SURFACE TROUGH AND ALLOW THE HIGHEST POPS WILL SHIFT OVER CENTRAL NC. THE THUNDERSTORMS WILL LIKELY PERSIST WELL INTO THE OVERNIGHT HOURS. AN ADDITIONAL WATCH OR AN EXTENSION OF THE CURRENT ONE IS CERTAINLY POSSIBLE. LOWS TONIGHT SHOULD FALL IN THE MID 60S WEST AND NORTH... BUT REMAIN 68-70 EAST AND SOUTH. FOR MONDAY... THE NAM CONTINUED TO TREND SLOWER WITH THE PASSAGE OF THE SURFACE FRONT MONDAY. MODELS GENERALLY INDICATE A SLOWER FRONTAL PASSAGE... REACHING RDU/FAY BETWEEN 18Z-21Z... AND PUSHING INTO THE COASTAL PLAIN LATE AFTERNOON. THIS SUGGESTS THAT THERE MAY BE ADDITIONAL CONVECTION MONDAY AFTERNOON... AND FURTHER WEST THAN CURRENTLY FORECAST. HOWEVER... IT IS STILL NOT KNOWN HOW THE CONVECTION THIS AFTERNOON INTO THE OVERNIGHT HOURS... WILL AFFECT THE CONVECTIVE POTENTIAL MONDAY. CLOUDINESS AND EXTENSIVE RAIN EARLY IN THE DAY MAY PREVENT ADDITIONAL SEVERE DEVELOPMENT MONDAY. MORE ON THIS IN LATER FORECASTS. FOR NOW... WE WILL CARRY 30-40 POP MONDAY AFTERNOON (HIGHEST RDU/FAY EASTWARD). WILL PLAY DOWN SEVERE THREAT... UNTIL THE THREAT CAN BE ASSESSED AGAIN LATER TONIGHT. REGARDLESS... CONVECTION THREAT WILL SHIFT EAST INTO THE COASTAL PLAIN AND EASTERN SANDHILLS BY LATE MONDAY AFTERNOON. HIGHS MONDAY WILL BE COOLER... WITH HIGHS ONLY IN THE MID 80S NW TO AROUND 90 SE. THESE NUMBERS MAY BE TOO HIGH IF THERE IS EXTENSIVE MORNING CLOUDINESS AND SHOWERS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 130 PM SUNDAY... MONDAY NIGHT: AN IMPRESSIVE SHORTWAVE TROUGH ALOFT CURRENTLY OVER WESTERN MINNESOTA IS FORECAST TO AMPLIFY SOUTHEASTWARD ACROSS THE TN VALLEY MONDAY... THEN LIFT UP THE EASTERN SLOPES OF THE CENTRAL APPALACHIANS MONDAY EVENING... WHILE A TRAILING SHORTWAVE TROUGH WILL QUICKLY DIVE SOUTHEASTWARD ON THE HEELS OF THE FIRST AND CROSS OUR REGION OVERNIGHT MONDAY. THE MAIN SURFACE COLD FRONT WILL MOVE EASTWARD TOWARD THE COAST AHEAD OF THE LEAD TROUGH MONDAY EVENING... AND EXPECT EARLIER CONVECTION AND RESIDUAL LOW LEVEL MOISTURE TO ACCORDINGLY BE SWEPT EASTWARD WITH THE FRONT. WILL THEREFORE LINGER A CHANCE POP OVER THE COASTAL PLAIN THROUGH ABOUT MIDNIGHT. THE SECONDARY TROUGH ALOFT SHOULD RESULTANTLY DO LITTLE MORE THAN PROVIDE FOR MID LEVEL LIFT THAT MAY TEMPORARILY ENHANCE MID LEVEL CLOUDINESS OVERNIGHT. IN THE LOW LEVELS... COLD... DRY ADVECTION BEHIND THE FRONT WILL USHER IN NOTICEABLY COOLER AND LESS HUMID AIR INTO OUR REGION BY TUESDAY MORNING. LOWS NEAR 60 NW TO UPPER 60S SE. TUESDAY AND TUESDAY NIGHT: PREVAILING LOW AND DEEP LAYER WEST TO NORTHWESTERLY FLOW AND CONSIDERABLE DEEP LAYER DRYING (CHARACTERIZED BY PRECIPITABLE WATER VALUES FALLING TO AROUND 0.75 INCH OR LESS) IN THE WAKE OF THE TROUGHS ALOFT SHOULD RESULT IN DRY AND SUNNY/CLEAR CONDITIONS. THE PRESENCE OF THE LOW LEVEL THERMAL TROUGH SHOULD KEEP HIGH TEMPERATURES ABOUT A CATEGORY BELOW THE 30 YEAR AVERAGE... WITH HIGHS IN THE MID 80S. WITH AN UNSEASONABLY DRY AIR MASS AND WEAK SURFACE HIGH PRESSURE OVERHEAD... IDEAL RADIATIONAL COOLING CONDITIONS SHOULD ALLOW LOW TEMPERATURES TO DIP INTO UPPER 50S TO LOWER 60S BY SUNRISE WEDNESDAY... COOLEST IN RURAL AREAS. WEDNESDAY AND WEDNESDAY NIGHT: WEAK SURFACE RIDGING WILL LINGER OVERHEAD AND WEAKEN DURING THIS PERIOD... WITH CONTINUED STABLE... DRY... AND MOSTLY SUNNY/CLEAR CONDITIONS EXPECTED. FORECAST LOW LEVEL THICKNESSES SUGGEST HIGH TEMPERATURES 2 TO 4 DEGREES WARMER THAN THOSE OF TUESDAY. HIGHS IN THE UPPER 80S... WARMEST SOUTHWEST. LOW TEMPERATURES GENERALLY IN THE MIDDLE 60S. -MWS && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 215 PM SUNDAY... WHILE THE SUBTROPICAL RIDGE MAY NOT EXTEND AS FAR NORTHWESTWARD INTO THE INTERIOR SOUTHEASTERN US DURING THIS PERIOD AS WAS DEPICTED BY THE MEDIUM RANGE MODELS YESTERDAY AT THIS TIME... STILL HAVE A HARD TIME BELIEVING THE NEXT COLD FRONTAL SURGE WILL MAKE IT TO OUR LATITUDE THIS WEEKEND (SHOWN BY THE 06/12Z 29TH GFS)... IF AT ALL. THUS... TEMPERATURES THROUGH THE PERIOD SHOULD RUN AT OR ABOUT A CATEGORY ABOVE CLIMATOLOGY... WITH THE WARMEST DAYS THURSDAY AND FRIDAY. PRECIPITATION CHANCES WILL BE SCANT THROUGH MIDDAY FRIDAY... AS A DRY MID LEVEL SUBSIDENCE INVERSION PERSISTS OVER OUR REGION AND CAPS MOSTLY DIURNAL CUMULUS. AN INCREASE IN LOW LEVEL MOISTURE BENEATH A GRADUALLY WEAKENING MID LEVEL CAPPING INVERSION -- AND CONVERGENCE PROVIDED BY A SHARPENING LEE SIDE TROUGH -- MAY ALLOW AN ISOLATED THUNDERSTORM TO FORM OVER THE FOOTHILLS OR WESTERN PIEDMONT FRIDAY AFTERNOON... BUT THIS PROBABILITY STILL APPEARS LESS THAN 15 PERCENT. THEN... INCREASING MOISTURE IN THE COLUMN THIS WEEKEND... A CONTINUED WEAKENING OF THE CAPPING INVERSION ALOFT AND PRESENCE OF THE LEE TROUGH SHOULD PROVIDE FOR A CHANCE OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE HOLIDAY WEEKEND. -MWS && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 242 PM SATURDAY... ...SEVERE THUNDERSTORM WATCH FOR ALL TERMINALS THROUGH 01Z/30 JUNE... SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS AFTERNOON AND LAST INTO THE EVENING. CONVECTIVE GUSTS TO 50-55KT POSSIBLE AT EACH TAF SITE THROUGH 01Z. HOWEVER... CHANCE OF THAT OCCURRING AT ANY ONE GIVEN TERMINAL IS 30 PERCENT. THEREFORE... WE WILL CARRY A TEMPO WEATHER GROUP FROM 20Z-23Z AT EACH SITE OF 20KT WITH GUSTS TO 35-45KT IN +TSRA. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS OVERNIGHT... WITH THE APPROACH OF THE UPPER LEVEL TROUGH. THIS WOULD MEAN THE POTENTIAL FOR SCATTERED IFR CIGS/VSBYS IN +TSRA... WITH CONVECTIVE GUSTS TO 35KT. THE CHANCE OF STRONG THUNDERSTORMS WILL AGAIN BE FOUND MONDAY AFTERNOON AND EVENING... MAINLY FROM KRDU TO KRWI/KFAY. WILL NOT INCLUDE MENTION OF THUNDERSTORMS IN THE TAFS AT THIS JUNCTURE. OTHERWISE... A DRIER... MORE STABLE AIR MASS WILL ARRIVE TUE AND LAST THROUGH LATE WEEK. VFR CONDITIONS EXPECTED THROUGH THIS PERIOD. && .RAH WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR ALL ZONES THROUGH 900 PM THIS EVENING. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...MWS LONG TERM...MWS AVIATION...BADGETT
Hazardous weather outlook, Jun 29, 3:30 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SUN JUN 29 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 900 PM... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH CAROLINA THIS AFTERNOON... AND PERSIST INTO THE EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND AND POSSIBLY LARGE HAIL. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LOCALIZED DAMAGING WIND GUSTS FROM WET MICROBURSTS... AND HAIL UP TO THE SIZE OF PENNIES OR NICKELS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST THROUGH 900 PM... BUT THE MAIN UPPER SUPPORT MAY NOT ARRIVE OVER MUCH OF CENTRAL NC UNTIL AFTER SUNSET. THEREFORE... THE CHANCE OF STRONG TO EVEN SEVERE THUNDERSTORMS MAY PERSIST PAST MIDNIGHT. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL POSE WEATHER HAZARDS WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL STILL BE THE CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AS THE UPPER TROUGH MOVES OVERHEAD. THE BEST CHANCE APPEARS TO BE OVER THE EASTERN PIEDMONT AND SANDHILLS... EASTWARD TO THE COAST. THIS IS WHERE THERE MAY BE ISOLATED SEVERE STORMS MONDAY AFTERNOON. THE ACTUAL COLD FRONT SHOULD FOCUS THE ACTIVITY AS IT PRESSES SOUTHEAST ACROSS CENTRAL AND EASTERN NORTH CAROLINA MONDAY AFTERNOON. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN THE HOURS OF 200 PM AND 800 PM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND TONIGHT. BADGETT
In the hours before
Local storm report, Jun 29, 4:03 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG 3 NNE CLINTON 35.04N 78.31W
06/28/2008 SAMPSON NC PUBLIC
SEVERAL LARGE TREES REPORTED DOWN NEAR ISAAC WEEKS ROAD.
&&
BSDSpecial weather statement, Jun 29, 4:18 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT SUN JUN 29 2008 NCZ089-292100- SAMPSON- 418 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY THROUGH 500 PM EDT... AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF IVANHOE...OR ABOUT 9 MILES EAST OF ELIZABETHTOWN... MOVING NORTHEAST AT 33 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...IVANHOE... AND HARRELLS. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
Special weather statement, Jun 29, 6:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 612 PM EDT SUN JUN 29 2008 NCZ021-022-038-039-300015- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH- 612 PM EDT SUN JUN 29 2008 ...THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES THROUGH 800 PM EDT... AT 612 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM KING TO 19 MILES WEST OF SALISBURY...MOVING EAST AT 22 MPH. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE TRIAD REGION OF WESTERN NORTH CAROLINA THROUGH 800 PM. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. 23
Special weather statement, Jun 29, 6:42 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT SUN JUN 29 2008 NCZ008-009-292315- GRANVILLE-VANCE- 642 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND VANCE COUNTIES THROUGH 715 PM EDT... AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF OXFORD...MOVING NORTHEAST AT 27 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OXFORD...DABNEY... HENDERSON...AND...SOUTH HENDERSON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. JFB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:13 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 47 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 56 min |
| Jun 29, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.